Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Jun 19, 2013, 8:38 AM CDT for Hall County, Texas. It was in force for 112 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2013, 8:38 AM CDT (13:38 UTC)
- Expired
- Jun 19, 2013, 10:30 AM CDT
- In force
- 112 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hall County, TX
The radar
The Amarillo radar (KAMA), 120 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:00 AM CDT | FLASH FLOOD | Lakeview, TX | HIGHWAY 256 IN LAKEVIEW FLOODED |
| Jun 19, 9:06 AM CDT | HEAVY RAIN 2.7 | 2 Ne Lakeview, TX | RAIN FELL IN 45 MINUTES |
| Jun 19, 9:40 AM CDT | FLASH FLOOD | 6 W Lakeview, TX | HIGHWAY 256 FLOODED IN LESLEY. ROAD WAS NOT PASSABLE. |
| Jun 19, 10:40 AM CDT | FLASH FLOOD | 5 Wsw Memphis, TX | HIGHWAY 256 HAD 1.5 TO 2 FEET OF WATER FLOWING ACROSS IT 5 TO 6 MILES WEST OF MEMPHIS. |
| Jun 19, 10:40 AM CDT | HEAVY RAIN 3.5 | 5 Wsw Memphis, TX | HIGHWAY 256 HAD 1.5 TO 2 FEET OF WATER FLOWING ACROSS IT 5 TO 6 MILES WEST OF MEMPHIS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 1.6 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 20.9
The text
As transmitted, in the capitals the NWS used until 2016.
749
WGUS54 KLUB 191338
FFWLUB
TXC191-191530-
/O.NEW.KLUB.FF.W.0001.130619T1338Z-130619T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
838 AM CDT WED JUN 19 2013
THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HALL COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 1030 AM CDT
* AT 835 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL SPREADING INTO THE WARNED
AREA. RAINFALL RATES OF 4 INCHES PER HOUR TO 8 INCHES PER HOUR
HAVE BEEN OBSERVED FROM THIS STORM NEAR CLARENDON...WHILE DOPPLER
RADAR CONTINUED TO INDICATE SIMILAR RAINFALL RATES WITH THIS STORM
OVER NORTHERN HALL COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MEMPHIS...PLASKA COMMUNITY AND BRICE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...
OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A
SMALL ONE...ON FOOT OR IN A VEHICLE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN.
&&
LAT...LON 3475 10042 3441 10042 3440 10043 3448 10094
3465 10095 3475 10094
$$
051 follow-up statement
122
WGUS74 KLUB 191438
FFSLUB
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
938 AM CDT WED JUN 19 2013
TXC191-191530-
/O.CON.KLUB.FF.W.0001.000000T0000Z-130619T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALL TX-
938 AM CDT WED JUN 19 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR HALL COUNTY UNTIL 1030
AM CDT...
AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE CONTINUING TO OCCUR
ACROSS CENTRAL HALL COUNTY WITH ADDITIONAL LIGHT TO MODERATE
RAINFALL IN NORTHERN HALL COUNTY. MUCH OF THIS AREA HAS ALREADY
RECORDED 2 TO 4 INCHES OF RAINFALL WITH AN ADDITIONAL 1 TO 2 INCHES
POSSIBLE.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING
INCLUDE...BRICE...LAKEVIEW...ESTELLINE AND PLASKA COMMUNITY.
AS OF 9 AM...A STATION LOCATED 2 MILES NORTHEAST OF LAKEVIEW
RECORDED 2.70 INCHES OF RAIN IN 45 MINUTES...WITH HIGHWAY 256
FLOODED IN LAKEVIEW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR
IN A VEHICLE.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN LUBBOCK
AT 8067451290.
&&
LAT...LON 3475 10042 3441 10042 3440 10043 3448 10094
3465 10095 3475 10094
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 5:46 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 19, 5:46 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 546 AM CDT WED JUN 19 2013 .AVIATION... VFR CONDITIONS EXPECTED TO PREVAIL AT BOTH SITES. THAT SAID...TSTM COMPLEX IN THE CENTRAL TEXAS PANHANDLE MAY AFFECT KCDS AROUND 13Z AND THUS HAVE ADDED MENTION OF TSTMS IN THE VICINITY AT THAT TERMINAL. INTO THE AFTERNOON...WE MAY SEE SOME TSTMS DEVELOP NW OF KLBB BUT COVERAGE APPEARS TOO LIMITED TO MENTION EXPLICITLY ATTM. IT WILL BE WARM TODAY-CHECK DENSITY ALTITUDE. && .PREV DISCUSSION... /ISSUED 300 AM CDT WED JUN 19 2013/ SHORT TERM... HIGH AMPLITUDE RIDGE IS PRESENT OVER THE CENTRAL USA THIS MORNING WITH A NOTABLE LOW COMING ASHORE THE OREGON COAST. FOR THE PAST COUPLE OF DAYS...NWP HAS HINTED AT A WEAKNESS IN THE RIDGE BUT INDICATIONS THIS MORNING POINT TOWARD A HIGH PRESSURE CENTER DEVELOPING NEAR THE BIG BEND INTO THURSDAY. WHAT DOES APPEAR IS THAT A LIMB OF ENERGY WILL ROTATE AROUND THE PACIFIC NW LOW. THIS WILL NO DOUBT CAUSE SOME DEGREE OF LIFT OVER THE AREA THOUGH THE MAIN INFLUENCE WILL BE WELL NW OF US. GIVEN THE LACK OF ANY REAL SYNOPTIC SCALE FORCING WORKING IN OUR FAVOR...WE MUST TURN TO MORE LOCAL EFFECTS TO ASCERTAIN IF WE WILL SEE PRECIPITATION. LEE TROUGH ALONG THE EASTERN SLOPE OF THE ROCKIES CONTINUES WITH PLENTIFUL MOISTURE BEING DRAWN IN. LOW LEVEL WIND FIELDS HAVE REMAINED SOUTHEASTERLY INDICATING THE PRESSURE GRADIENT CONTINUES TO BE STRONGER THAN TYPICAL. THERE ARE NO CLEAR INDICATIONS OF ANY BOUNDARIES IN NWP WITH THE POSSIBLE EXCEPTION OF WEAK CONVERGENCE OVER THE ROLLING PLAINS AS WINDS BACK A BIT THIS AFTERNOON. BEST THETA-E FIELDS WILL BE LOCATED WEST AND NORTHWEST THIS AFTERNOON AND FCST SOUNDINGS DO INDICATE THINGS REMAINING CAPPED EAST WITH SOME POTENTIAL FOR ISOLATED TO PERHAPS SCATTERED STORMS THIS AFTERNOON AND EVENING. INHERITED FCST APPEARS TO CAPTURE NEWEST THINKING QUITE WELL AND WILL ONLY MADE SMALL ADJUSTMENTS FOR POPS THIS AFTERNOON. CONDITIONAL SEVERE THREAT WILL EXIST WITH ANY STORMS WHICH BECOME ESTABLISHED AS MUCAPE OF 2KJ/KG AND BULK SHEAR OF 30-35 KTS WILL BE PRESENT. LONG TERM... THE SUBTROPICAL UA RIDGE WILL CONTINUE TO DOMINATE ACROSS THE SOUTHERN PLAINS TOMORROW THROUGH THE WEEKEND...PROVIDING THE AREA WITH ABOVE NORM WARMTH /MID TO UPPER 90S/. BY THE WEEKEND HOWEVER...THE CENTER OF THE RIDGE WILL GET SHIFTED EAST TOWARDS NORTH CENTRAL TX/SW OK...COURTESY OF A BROAD UA LOW ACROSS THE NW PACIFIC CURRENTLY MOVING ONSHORE. AS SUCH...SW FLOW ALOFT WILL BE MOST PROMINENT NW OF THE CWA...FROM THE SWRN CONUS TO ACROSS THE CENTRAL/HIGH PLAINS. SFC LEE TROUGHING DRAPED FROM SERN CO TO SOUTH CENTRAL NM MAY BE A FOCUS FOR STORM DEVELOPMENT...COMBINED WITH THE TRANSPORT OF BAJA MOISTURE...TOPOGRAPHIC INFLUENCES AND DIURNAL HEATING. LOCALLY...STORMS WILL LIKELY BE HARD-PRESSED TO DEVELOP...BUT PRECIP ACTIVITY BRUSHING ACROSS THE WRN AND NWRN ZONES IS PLAUSIBLE...WITH HIGH DEPENDENCE ON THE EXACT LOCATION OF THE SFC TROUGH. WILL HOLD ON TO MENTIONABLE POPS ACROSS THE SAID AREAS EACH AFTN-EVENING TOMORROW AND FRIDAY...WITH 10-13 PERCENT POPS THROUGHOUT THE WEEKEND. NEXT WEEK...WARM CONDITIONS WILL ENSUE /90S/ AS THE UA RIDGE RETROGRADES BACK ACROSS THE CWA EARLY IN THE WEEK...TO NEAR THE FOUR-CORNERS BY MID-WEEK. GENERALLY...DRY CONDITIONS APPEAR TO DOMINATE DURING THE SAID RIDGE NORTHWESTWARD PROPAGATION...WITH THE EXCEPTION OF A WEAKNESS NOTED ALONG THE WESTERN PERIPHERY OF THE UA RIDGE /LIGHT QPF SIGNALS ACROSS THE FAR NWRN ZONES MONDAY EVENING/. NOT QUITE READY TO BITE ON THIS AS THE NEED FOR RUN TO RUN CONSISTENCY WITH REGARD TO THIS WEAKNESS IS DESIRED. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 94 65 94 65 93 / 20 20 20 20 20 TULIA 92 68 94 67 94 / 20 20 10 10 10 PLAINVIEW 93 69 94 68 94 / 20 20 10 10 10 LEVELLAND 96 69 96 69 95 / 20 20 10 10 10 LUBBOCK 94 70 96 69 95 / 10 20 10 10 10 DENVER CITY 96 69 98 69 97 / 20 20 10 10 10 BROWNFIELD 96 70 97 68 96 / 10 20 10 10 10 CHILDRESS 93 70 98 71 98 / 10 20 10 10 0 SPUR 91 70 96 71 96 / 10 10 10 10 10 ASPERMONT 96 70 98 72 98 / 10 10 10 10 0 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/26
Hazardous weather outlook, Jun 19, 4:04 AM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 404 AM CDT WED JUN 19 2013 TXZ021>044-200915- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 404 AM CDT WED JUN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT CONVECTIVE ISOLATED TO POSSIBLY SCATTERED SEVERE THUNDERSTORMS EXISTS LATE THIS AFTERNOON AND EVENING...GENERALLY WEST OF THE INTERSTATE 27 CORRIDOR. HAIL TO THE SIZE OF GOLF BALLS AND WINDS TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:05 AM CDT | Severe Thunderstorm Warning | LUB | Hall | 25 min |
| Jun 19, 8:20 AM CDT | Areal Flood Advisory | LUB | Hall | 2 hr |
| Jun 19, 8:31 AM CDT | Severe Thunderstorm Warning | LUB | Hall | 29 min |
| Jun 19, 9:05 AM CDT | Special Weather Statement | LUB | Briscoe, Childress, Hall | 25 min |
| Jun 19, 9:34 AM CDT | Special Weather Statement | LUB | Briscoe, Childress, Hall | 26 min |
| Jun 19, 9:47 AM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 6 hr |
| Jun 19, 10:02 AM CDT | Special Weather Statement | LUB | Briscoe, Cottle, Hall, Motley | 28 min |
| Jun 19, 10:26 AM CDT | Flash Flood Warning | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 2 hr |
| Jun 19, 10:39 AM CDT | Special Weather Statement | LUB | Briscoe, Cottle, Hall, Motley | 36 min |
| Jun 19, 11:00 AM CDT | Special Weather Statement | LUB | Hall, Motley | 30 min |
| Jun 19, 12:02 PM CDT | Areal Flood Advisory | LUB | Cottle, Dickens, King, Motley | 3 hr |
| Jun 19, 12:34 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Floyd, Hall, Motley | 2 hr |
| Jun 19, 1:25 PM CDT | Special Weather Statement | LUB | Stonewall | 35 min |
| Jun 19, 2:08 PM CDT | Special Weather Statement | LUB | Stonewall | 37 min |
| Jun 19, 3:41 PM CDT | River Flood Warning | LUB | Childress | 16 hr |
| Jun 19, 4:03 PM CDT | Special Weather Statement | LUB | Hockley | 27 min |
| Jun 19, 4:39 PM CDT | Special Weather Statement | LUB | Hockley | 21 min |
| Jun 19, 4:47 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 43 min |
| Jun 19, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 22 min |
| Jun 19, 5:28 PM CDT | Areal Flood Advisory | LUB | Cochran, Hockley | 3 hr |
| Jun 19, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 62 min |
| Jun 19, 5:31 PM CDT | Tornado Warning | LUB | Hockley | 29 min |
| Jun 19, 5:55 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Lamb, Parmer | 35 min |
| Jun 19, 5:57 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 63 min |
| Jun 19, 6:08 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 37 min |
| Jun 19, 6:28 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 47 min |
| Jun 19, 6:35 PM CDT | Areal Flood Advisory | LUB | Hockley | 3 hr |
| Jun 19, 6:41 PM CDT | Areal Flood Advisory | LUB | Bailey, Castro, Lamb, Parmer | 3 hr |
| Jun 19, 6:46 PM CDT | Special Weather Statement | LUB | Terry | 29 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.